Alert archive / Minnesota / Snow Advisories in 2008
Snow Advisory 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this snow advisory at Mar 31, 2008, 3:37 AM CDT for Grant County, Minnesota. It took effect at Mar 31, 2008, 6:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2008, 3:37 AM CDT (08:37 UTC)
- In effect from
- Mar 31, 2008, 6:00 AM CDT
- Expired
- Mar 31, 2008, 8:07 PM CDT
- In force
- 14 hr
- Issued by
- NWS Grand Forks, ND
County Grant County, MN
The radar
The Aberdeen radar (KABR), 194 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 310837 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 337 AM CDT MON MAR 31 2008 ...SNOW ADVISORY FOR GRANT COUNTY MINNESOTA... .A LOW PRESSURE WILL PUSH ACROSS THE CENTRAL PLAINS TODAY...AND WILL PRODUCE SNOW AS FAR NORTH AS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA. GRANT COUNTY IN MINNESOTA MAY GET 3 TO 4 INCHES OF SNOW FROM THIS STORM. MNZ040-010300- /O.NEW.KFGF.SN.Y.0003.080331T1100Z-080401T0300Z/ GRANT- INCLUDING THE CITY OF...ELBOW LAKE 337 AM CDT MON MAR 31 2008 ...SNOW ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SNOW WILL DEVELOP THIS MORNING ACROSS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA AS A LOW PRESSURE SYSTEM PUSHES ACROSS THE CENTRAL PLAINS. WHILE THE HEAVIEST SNOW IS EXPECTED TO FALL FURTHER SOUTH...GRANT COUNTY IN WEST CENTRAL MINNESOTA MAY GET 3 TO 4 INCHES OF SNOW THROUGH THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ G2/DR
3 follow-up statements
000 WWUS43 KFGF 311640 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1140 AM CDT MON MAR 31 2008 ...SNOW ADVISORY FOR GRANT COUNTY MINNESOTA... .LOW PRESSURE WILL PUSH ACROSS THE CENTRAL PLAINS TODAY INTO THIS EVENING...AND WILL PRODUCE SNOW AS FAR NORTH AS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA. GRANT COUNTY IN MINNESOTA MAY GET 3 TO 5 INCHES OF SNOW FROM THIS STORM. MNZ040-010300- /O.CON.KFGF.SN.Y.0003.000000T0000Z-080401T0300Z/ GRANT- INCLUDING THE CITY OF...ELBOW LAKE 1140 AM CDT MON MAR 31 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SNOW WILL CONTINUE THROUGH EARLY EVENING ACROSS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA. WHILE THE HEAVIEST SNOW IS EXPECTED TO FALL FURTHER SOUTH...GRANT COUNTY IN WEST CENTRAL MINNESOTA MAY GET 3 TO 5 INCHES OF SNOW THROUGH THIS EVENING. LOW PRESSURE WILL SLOWLY MOVE AWAY FROM THE REGION TONIGHT...AND THE SNOW WILL DIMINISH ACROSS THE REGION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DK
000 WWUS43 KFGF 311959 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 259 PM CDT MON MAR 31 2008 ...SNOW ADVISORY FOR GRANT COUNTY MINNESOTA... .LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE INTO THE EASTERN GREAT LAKES TUESDAY. LIGHT SNOW WILL CONTINUE AS FAR NORTH AS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA. GRANT COUNTY IN MINNESOTA WILL GET 3 TO 5 INCHES OF SNOW FROM THIS STORM. MNZ040-010300- /O.CON.KFGF.SN.Y.0003.000000T0000Z-080401T0300Z/ GRANT- INCLUDING THE CITY OF...ELBOW LAKE 259 PM CDT MON MAR 31 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SNOW WILL CONTINUE THROUGH EARLY EVENING ACROSS PORTIONS OF WEST CENTRAL MINNESOTA. THE HEAVIEST SNOW IS EXPECTED TO FALL FURTHER SOUTH...GRANT COUNTY IN WEST CENTRAL MINNESOTA MAY GET 3 TO 5 INCHES OF SNOW THROUGH THIS EVENING. PUBLIC REPORTS INDICATE 2 TO 3 INCHES OF HEAVY...WET SNOW HAVE FALLEN IN THE HOFFMAN AND NORCROSS AREAS OF GRANT COUNTY TODAY. AS OF MID AFTERNOON MODERATE TO HEAVY SNOWS WERE STILL OCCURRING. LOW PRESSURE WILL SLOWLY MOVE AWAY FROM THE REGION TONIGHT...AND THE SNOW WILL DIMINISH ACROSS THE REGION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ EWENS
000 WWUS43 KFGF 010107 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 807 PM CDT MON MAR 31 2008 ...SNOW WINDING DOWN ACROSS THE REGION... .SNOW WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS AS AN AREA OF LOW PRESSURE OVER IOWA LIFTS INTO THE GREAT LAKES REGION. LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. MNZ040-010215- /O.CAN.KFGF.SN.Y.0003.000000T0000Z-080401T0300Z/ GRANT- INCLUDING THE CITY OF...ELBOW LAKE 807 PM CDT MON MAR 31 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL CONTINUE TO DIMINISH WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. $$ VOELKER
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this snow advisory went out at Mar 31, 3:26 AM CDT, 11 minutes earlier.
Area forecast discussion, Mar 31, 3:26 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 326 AM CDT MON MAR 31 2008 .SHORT TERM... QUESTION TODAY IS SNOW AMOUNTS IN THE FAR SOUTH. LOOKING OVER THE VARIOUS GUIDANCE AND HPC SNOWFALL GUIDANCE...WILL LEAN TOWARD 00Z GFS SOLN ATTM...THOUGH 06Z NAM COMING IN LOOKS BETTER THAN ITS 00Z RUN IN REGARDS TO PCPN AMOUNTS ALONG ND/SD BORDER. LOOKING AT RUC AND CANADIAN AS WELL...ALL PINPOINT TO THE NORTHERN EDGE OF 3-4 INCH ACCUMS RUNNING ALONG ND/SD BORDER THRU GRANT COUNTY THEN INTO TODD COUNTY MN. THIS NRN LINE COULD OF COURSE FLUNCTUATE A LITTLE NORTH OR SOUTH. ATTM PER LATEST SWOMCD REGARDING HEAVY SNOW BAND SETTING UP IN SE ND INTO SW MN WOULD FAVOR ABOVE ABOVE MENTIONED NRN EXTENT OF 3-4 INCH SNOWS OR EVEN A BIT FARTHER SOUTH. THUS CONFIDENT ENOUGH TO GO A SNOW ADVISORY FOR GRANT COUNTY MN BUT NOT CONFIDENT ENOUGH TO SPREAD ADVISORY LEVELS SNOWS INTO SARGENT AND RICHLAND COUNTIES ND AND INTO OTTER TAIL...WILKIN...AND WADENA COUNTIES MN. WILL MAINTAIN PREV FCST IDEAS OF 1-3 IN THESE AREAS. ACTUALLY PREV FCST WAS REAL GOOD AND HIT THE MARK. MAIN ISENTROPIC LIFT AT 290K LEVEL IS THIS MORNING WITH STRONG LIFT OVER WCNTRL INTO SW MN AND ERN SD WITH OVER 4 G/KG MIXING RATIOS ADVECTING IN. PERIOD OF THIS STRONG LIFT IS PRETTY BRIEF AND TAPERS OFF THIS AFTN AS MAIN FOCUS SHIFTS TOWARD THE TWIN CITIES AREA AND NW WISCONSIN. THEN DOWNGLIDE AND DRYING OUT AFTER 03Z TONIGHT. WILL CONTINUE TO SPREAD SOME LIGHT SNOW AS FAR NORTH AS VALLEY CITY-FARGO-DTL-BEMIDJI LINE TODAY WITH NOTHING NORTH OF THIS LINE. FOR TONIGHT...CLEARING WILL WORK SOUTHWARD IN SUBSIDENCE BEHIND SYSTEM WITH LIGHT SNOW LINGERING IN FAR SOUTHEASTERN AREAS TIL PAST MIDNIGHT. ON TUESDAY...HIGH PRESSURE MOVING THRU AREA IN THE MORNING WITH A WEAK 500 MB SHORT WAVE NOTED MOVING INTO NCNTRL ND TUTES AFTN AND INTO NE ND TUES EVE. PER DISCUSSION WITH WFO BIS...ISOLD SHOWER POSSIBLE WITH WAVE AT PEAK HEATING DUE TO COLD AIR ALOFT MAINLY OVER CNTRL/WRN ND. WILL LEAVE OUT PCPN CHANCE IN ERN ND FOR NOW AS CHANCE IS MINIMAL. ANOTHER STRONGER SHORT WAVE WILL MOVE THRU SOUTH DAKOTA ON WEDNESDAY WITH ENOUGH LIFT TO GENERATE SOME PCPN MAINLY IN ERN SD INTO SE ND/WRN MN. PCPN TYPE WOULD APPEAR TO BE MOSTLY RAIN WITH SOME CHC OF WET SNOW CHANGEOVER IN A FEW SPOTS WHERE VORT MOVES OVERHEAD DUE TO DYNAMIC COOLING. PCPN AMTS LOOK LIGHT. .LONG TERM... NO CHANGES THURSDAY THROUGH SUNDAY TIME PERIOD. LOOKS PRETTY MILD THURSDAY. GFS IS STRONGER WITH COLD FRONT AND 850 MB COOLING DROPPING SOUTHWARD FRI AND IS STRONGEST BY FAR WITH SHORT WAVE AND SFC LOW MOVING THRU SAT NIGHT. ATTM STAYED WITH THE WEAKER CANADIAN AND ECMWF WHICH FOLLOWS PREV FCST WELL. && .AVIATION... WOULD EXPECT VFR CEILINGS AT TAF SITES TODAY...SOME CHANCE OF MVFR CIGS FROM -SN AT FARGO FOR A PERIOD MIDDAY INTO THE AFTN THOUGH. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...SNOW ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ040. && RIDDLE
Hazardous weather outlook, Mar 30, 10:20 AM CDT, 17 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1020 AM CDT SUN MAR 30 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 1020 AM CDT SUN MAR 30 2008 ...SNOW IS POSSIBLE FOR THE SOUTHERN RED RIVER VALLEY ON MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT CHANCE FOR SNOW WILL BE ON MONDAY SOUTH OF INTERSTATE 94. UP TO 5 INCHES OF SNOW WILL BE POSSIBLE IN GRANT COUNTY MINNESOTA. SNOW AMOUNTS WILL TAPER OFF FARTHER NORTH TOWARDS I-94 AND MINNESOTA HIGHWAY 10. A STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS AND PRODUCE THE SNOW OVER THE SOUTHERN RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES/TG
Nearby
Snow Advisories in Minnesota, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.